doi: 10.3934/dcdss.2022013
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Existence of minimizers for a quasilinear elliptic system of gradient type

Dipartimento di Matematica, Università degli Studi di Bari Aldo Moro, Via E. Orabona 4, 70125 Bari, Italy

* Corresponding author: Federica Mennuni

Received  August 2021 Early access January 2022

Fund Project: The research that led to the present paper was partially supported by MIUR-PRIN project "Qualitative and quantitative aspects of non linear PDEs"(2017 JPCAPN-005), Fondi di Ricerca di Ateneo 2017/18 "Problemi differenziali non lineari"

The aim of this paper is to investigate the existence of weak solutions for the coupled quasilinear elliptic system of gradient type
$ \left\{ \begin{array}{ll} - {\rm div} (a(x, u, \nabla u)) + A_t (x, u,\nabla u) = g_1(x, u, v) &{\rm{ in}} \; \Omega ,\\ - {\rm div} (B(x, v, \nabla v)) + B_t (x, v,\nabla v) = g_2(x, u, v) &{\rm{ in}}\; \Omega ,\\ \quad u = v = 0 &{\rm{ on}}\;\partial\Omega , \end{array} \right. $
where
$ \Omega \subset \mathbb R^N $
is an open bounded domain,
$ N \geq 2 $
and
$ A(x,t,\xi) $
,
$ B(x,t, {\xi}) $
are
$ \mathcal{C}^1 $
–Carathéodory functions on
$ \Omega \times \mathbb R \times { \mathbb R}^{N} $
with partial derivatives
$ A_t = \frac{\partial A}{\partial t} $
,
$ a = {\nabla}_{\xi}A $
, respectively
$ B_t = \frac{\partial B}{\partial t} $
,
$ b = {\nabla}_{{\xi}}B $
, while
$ g_1(x,t,s) $
,
$ g_2(x,t,s) $
are given Carathéodory maps defined on
$ \Omega \times \mathbb R\times \mathbb R $
which are partial derivatives with respect to
$ t $
and
$ s $
of a function
$ G(x,t,s) $
.
We prove that, even if the general form of the terms
$ A $
and
$ B $
makes the variational approach more difficult, under suitable hypotheses, the functional related to the problem is bounded from below and attains its minimum in a "right" Banach space
$ X $
.
The proof, which exploits the interaction between two different norms, is based on a weak version of the Cerami–Palais–Smale condition and a suitable generalization of the Weierstrass Theorem.
Citation: Federica Mennuni, Addolorata Salvatore. Existence of minimizers for a quasilinear elliptic system of gradient type. Discrete and Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2022013
References:
[1]

D. Arcoya and L. Boccardo, Critical points for multiple integrals of the calculus of variations, Arch. Rational Mech. Anal., 134 (1996), 249-274.  doi: 10.1007/BF00379536.

[2]

L. Boccardo and D. G. de Figueiredo, Some remarks on a system of quasilinear elliptic equations, NoDEA Nonlinear Differential Equations Appl., 9 (2002), 309-323.  doi: 10.1007/s00030-002-8130-0.

[3]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext. Springer, New York, 2011.

[4]

A. M. Candela and G. Palmieri, Multiple solutions of some nonlinear variational problems, Adv. Nonlinear Stud., 6 (2006), 269-286.  doi: 10.1515/ans-2006-0209.

[5]

A. M. Candela and G. Palmieri, Infinitely many solutions of some nonlinear variational equations, Calc. Var. Partial Differential Equations, 34 (2009), 495-530.  doi: 10.1007/s00526-008-0193-2.

[6]

A. M. Candela and G. Palmieri, Some abstract critical point theorems and applications, Discrete Contin. Dyn. Syst. Ser. S, (2009), 133-142. 

[7]

A. M. Candela and G. Palmieri, Multiplicity results for some nonlinear elliptic problems with asymptotically $p$–linear terms, Calc. Var. Partial Differential Equations, 56 (2017), 39 pp. 

[8]

A. M. CandelaG. Palmieri and A. Salvatore, Multiple solutions for some symmetric supercritical problems, Commun. Contemp. Math., 22 (2020), 20 pp. 

[9]

A. M. Candela and A. Salvatore, Existence of minimizer for some quasilinear elliptic problems, Discrete Contin. Dynam. Syst. Ser. S, 13 (2020), 3335-3345.  doi: 10.3934/dcdss.2020241.

[10]

A. M. CandelaA. Salvatore and C. Sportelli, Existence and multiplicity results for a class of coupled quasilinear elliptic systems of gradient type, Adv. Nonlinear Stud., 21 (2021), 461-488.  doi: 10.1515/ans-2021-2121.

[11]

A. M. Candela and C. Sportelli, Nontrivial solutions for a class of gradient-type quasilinear elliptic systems, Topol. Methods Nonlinear Anal..

[12]

A. Canino, Multiplicity of solutions for quasilinear elliptic equations, Topol. Methods Nonlinear Anal., 6 (1995), 357-370.  doi: 10.12775/TMNA.1995.050.

[13] B. Dacorogna, Direct Methods in the Calculus of Variations, Springer-Verlag, Berlin, 1989. 
[14]

L. F. O. FariaO. H. MiyagakiD. Motreanu and M. Tanaka, Existence results for nonlinear elliptic equations with Leray–Lions operator and dependence on the gradient, Nonlinear Anal., 96 (2014), 154-166.  doi: 10.1016/j.na.2013.11.006.

[15] O. A. Ladyzhenskaya and N. N. Ural'tseva, Linear and Quasilinear Elliptic Equations, Academic Press, New York, 1968. 
[16]

B. Pellacci and M. Squassina, Unbounded critical points for a class of lower semicontinuous functionals, J. Differential Equations, 201 (2004), 25-62.  doi: 10.1016/j.jde.2004.03.002.

[17]

M. Squassina, Existence, Multiplicity, Perturbation, and Concentration Results for a Class of Quasi-linear Elliptic Problems, Electron. J. Differ. Equ. Monogr., 7, Texas State University-San Marcos, San Marcos TX, 2006.

show all references

References:
[1]

D. Arcoya and L. Boccardo, Critical points for multiple integrals of the calculus of variations, Arch. Rational Mech. Anal., 134 (1996), 249-274.  doi: 10.1007/BF00379536.

[2]

L. Boccardo and D. G. de Figueiredo, Some remarks on a system of quasilinear elliptic equations, NoDEA Nonlinear Differential Equations Appl., 9 (2002), 309-323.  doi: 10.1007/s00030-002-8130-0.

[3]

H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext. Springer, New York, 2011.

[4]

A. M. Candela and G. Palmieri, Multiple solutions of some nonlinear variational problems, Adv. Nonlinear Stud., 6 (2006), 269-286.  doi: 10.1515/ans-2006-0209.

[5]

A. M. Candela and G. Palmieri, Infinitely many solutions of some nonlinear variational equations, Calc. Var. Partial Differential Equations, 34 (2009), 495-530.  doi: 10.1007/s00526-008-0193-2.

[6]

A. M. Candela and G. Palmieri, Some abstract critical point theorems and applications, Discrete Contin. Dyn. Syst. Ser. S, (2009), 133-142. 

[7]

A. M. Candela and G. Palmieri, Multiplicity results for some nonlinear elliptic problems with asymptotically $p$–linear terms, Calc. Var. Partial Differential Equations, 56 (2017), 39 pp. 

[8]

A. M. CandelaG. Palmieri and A. Salvatore, Multiple solutions for some symmetric supercritical problems, Commun. Contemp. Math., 22 (2020), 20 pp. 

[9]

A. M. Candela and A. Salvatore, Existence of minimizer for some quasilinear elliptic problems, Discrete Contin. Dynam. Syst. Ser. S, 13 (2020), 3335-3345.  doi: 10.3934/dcdss.2020241.

[10]

A. M. CandelaA. Salvatore and C. Sportelli, Existence and multiplicity results for a class of coupled quasilinear elliptic systems of gradient type, Adv. Nonlinear Stud., 21 (2021), 461-488.  doi: 10.1515/ans-2021-2121.

[11]

A. M. Candela and C. Sportelli, Nontrivial solutions for a class of gradient-type quasilinear elliptic systems, Topol. Methods Nonlinear Anal..

[12]

A. Canino, Multiplicity of solutions for quasilinear elliptic equations, Topol. Methods Nonlinear Anal., 6 (1995), 357-370.  doi: 10.12775/TMNA.1995.050.

[13] B. Dacorogna, Direct Methods in the Calculus of Variations, Springer-Verlag, Berlin, 1989. 
[14]

L. F. O. FariaO. H. MiyagakiD. Motreanu and M. Tanaka, Existence results for nonlinear elliptic equations with Leray–Lions operator and dependence on the gradient, Nonlinear Anal., 96 (2014), 154-166.  doi: 10.1016/j.na.2013.11.006.

[15] O. A. Ladyzhenskaya and N. N. Ural'tseva, Linear and Quasilinear Elliptic Equations, Academic Press, New York, 1968. 
[16]

B. Pellacci and M. Squassina, Unbounded critical points for a class of lower semicontinuous functionals, J. Differential Equations, 201 (2004), 25-62.  doi: 10.1016/j.jde.2004.03.002.

[17]

M. Squassina, Existence, Multiplicity, Perturbation, and Concentration Results for a Class of Quasi-linear Elliptic Problems, Electron. J. Differ. Equ. Monogr., 7, Texas State University-San Marcos, San Marcos TX, 2006.

[1]

Antonio Azzollini. On a functional satisfying a weak Palais-Smale condition. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 1829-1840. doi: 10.3934/dcds.2014.34.1829

[2]

A. Azzollini. Erratum to: "On a functional satisfying a weak Palais-Smale condition". Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4987-4987. doi: 10.3934/dcds.2014.34.4987

[3]

Scott Nollet, Frederico Xavier. Global inversion via the Palais-Smale condition. Discrete and Continuous Dynamical Systems, 2002, 8 (1) : 17-28. doi: 10.3934/dcds.2002.8.17

[4]

Jessy Mallet, Stéphane Brull, Bruno Dubroca. General moment system for plasma physics based on minimum entropy principle. Kinetic and Related Models, 2015, 8 (3) : 533-558. doi: 10.3934/krm.2015.8.533

[5]

Alain Hertzog, Antoine Mondoloni. Existence of a weak solution for a quasilinear wave equation with boundary condition. Communications on Pure and Applied Analysis, 2002, 1 (2) : 191-219. doi: 10.3934/cpaa.2002.1.191

[6]

Roberto Livrea, Salvatore A. Marano. A min-max principle for non-differentiable functions with a weak compactness condition. Communications on Pure and Applied Analysis, 2009, 8 (3) : 1019-1029. doi: 10.3934/cpaa.2009.8.1019

[7]

Takahiro Hashimoto. Nonexistence of weak solutions of quasilinear elliptic equations with variable coefficients. Conference Publications, 2009, 2009 (Special) : 349-358. doi: 10.3934/proc.2009.2009.349

[8]

Giuseppe Riey. Regularity and weak comparison principles for double phase quasilinear elliptic equations. Discrete and Continuous Dynamical Systems, 2019, 39 (8) : 4863-4873. doi: 10.3934/dcds.2019198

[9]

Marcos L. M. Carvalho, José Valdo A. Goncalves, Claudiney Goulart, Olímpio H. Miyagaki. Multiplicity of solutions for a nonhomogeneous quasilinear elliptic problem with critical growth. Communications on Pure and Applied Analysis, 2019, 18 (1) : 83-106. doi: 10.3934/cpaa.2019006

[10]

Claudianor Oliveira Alves, Paulo Cesar Carrião, Olímpio Hiroshi Miyagaki. Signed solution for a class of quasilinear elliptic problem with critical growth. Communications on Pure and Applied Analysis, 2002, 1 (4) : 531-545. doi: 10.3934/cpaa.2002.1.531

[11]

Zengjing Chen, Qingyang Liu, Gaofeng Zong. Weak laws of large numbers for sublinear expectation. Mathematical Control and Related Fields, 2018, 8 (3&4) : 637-651. doi: 10.3934/mcrf.2018027

[12]

Patrick Winkert, Rico Zacher. A priori bounds for weak solutions to elliptic equations with nonstandard growth. Discrete and Continuous Dynamical Systems - S, 2012, 5 (4) : 865-878. doi: 10.3934/dcdss.2012.5.865

[13]

Bernd Kawohl, Vasilii Kurta. A Liouville comparison principle for solutions of singular quasilinear elliptic second-order partial differential inequalities. Communications on Pure and Applied Analysis, 2011, 10 (6) : 1747-1762. doi: 10.3934/cpaa.2011.10.1747

[14]

Elhoussine Azroul, Abdelmoujib Benkirane, and Mohammed Shimi. On a nonlocal problem involving the fractional $ p(x,.) $-Laplacian satisfying Cerami condition. Discrete and Continuous Dynamical Systems - S, 2021, 14 (10) : 3479-3495. doi: 10.3934/dcdss.2020425

[15]

Doyoon Kim, Seungjin Ryu. The weak maximum principle for second-order elliptic and parabolic conormal derivative problems. Communications on Pure and Applied Analysis, 2020, 19 (1) : 493-510. doi: 10.3934/cpaa.2020024

[16]

Baojun Bian, Pengfei Guan. A structural condition for microscopic convexity principle. Discrete and Continuous Dynamical Systems, 2010, 28 (2) : 789-807. doi: 10.3934/dcds.2010.28.789

[17]

Piero Montecchiari, Paul H. Rabinowitz. A nondegeneracy condition for a semilinear elliptic system and the existence of 1- bump solutions. Discrete and Continuous Dynamical Systems, 2019, 39 (12) : 6995-7012. doi: 10.3934/dcds.2019241

[18]

RazIye Mert, A. Zafer. A necessary and sufficient condition for oscillation of second order sublinear delay dynamic equations. Conference Publications, 2011, 2011 (Special) : 1061-1067. doi: 10.3934/proc.2011.2011.1061

[19]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete and Continuous Dynamical Systems - B, 2021, 26 (10) : 5217-5226. doi: 10.3934/dcdsb.2020340

[20]

Takahiro Hashimoto. Pohozaev-Ôtani type inequalities for weak solutions of quasilinear elliptic equations with homogeneous coefficients. Conference Publications, 2011, 2011 (Special) : 643-652. doi: 10.3934/proc.2011.2011.643

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (319)
  • HTML views (285)
  • Cited by (0)

Other articles
by authors

[Back to Top]